Alert archive / Tennessee / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Morristown, TN

June 28, 2007Rhea County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 28, 2007, 2:11 PM EDT for Rhea County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 2:11 PM EDT (18:11 UTC)
Expired
Jun 28, 2007, 3:15 PM EDT
In force
64 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 130 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 281812
FFWMRX
TNC143-281915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RHEA COUNTY IN EAST TENNESSEE...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR SPRING CITY...OR ABOUT 12
  MILES NORTHWEST OF DECATUR. THE STORM PRODUCING FLASH FLOODING WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRANDVIEW.

RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN NEAR SPRING 
CITY. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE SAME 
AREA...PRODUCING ANOTHER 1 TO 2 INCHES OF RAIN.

RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW
LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. OTHER LOW LYING PLACES
THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO A
FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE
THREATENING SITUATION.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.

LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487

$$
DGS
2 follow-up statements
000 
WGUS74 KMRX 281827
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT THU JUN 28 2007

TNC143-281915-
RHEA TN-
226 PM EDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
NORTHEASTERN RHEA COUNTY...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR SPRING CITY...OR ABOUT 11 MILES NORTH OF DECATUR...
MOVING EAST AT 5 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL SHOWERS AND 
THUNDERSTORMS MAY MOVE OVER THE SAME AREA...PRODICING ADDITIONAL 
HEAVY RAIN.

RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF CREEKS AND STREAMS, LOW
LYING FARMLAND, AND ROADS ADJACENT TO STREAMS. SOME CREEKS THAT MAY 
FLOOD INCLUDE PINEY CREEK AND TOWN CREEK. OTHER LOW LYING PLACES 
THAT NORMALLY FLOOD EASILY COULD BECOME DEATH TRAPS. IF YOU COME TO 
A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN THIS IS A LIFE 
THREATENING SITUATION.

LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487

$$
DGS
000 
WGUS74 KMRX 281859
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT THU JUN 28 2007

TNC143-281906-
RHEA TN-
259 PM EDT THU JUN 28 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN RHEA
COUNTY...

THE HEAVY RAINFALL FROM THE THUNDERSTORM THAT PROMPTED THE WARNING 
HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT HAS 
DIMINISHED. THEREFORE...THE WARNING HAS BEEN CANCELLED.  LIGHT RAIN 
WAS STILL OCCURRING IN THE WARNED AREA SO SOME RUNOFF MAY STILL BE 
CONTINUING.  

LAT...LON 3568 8499 3559 8487 3572 8473 3578 8487

$$

TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:43 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 28, 9:43 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 AM EDT THU JUN 28 2007

.DISCUSSION...
A PERSISTENCE FORECAST CONTINUES AS CONDITIONS HAVE CHANGED LITTLE
TODAY FROM THE PAST FEW DAYS. SURFACE DEWPOINTS ARE A LITTLE HIGHER
AT CHA THIS MORNING...PROBABLY DUE TO PRECIP THERE YESTERDAY
EVENING. THE PARAMETERS FROM THE 12ZOHX SOUNDING ARE ALSO VERY
SIMILAR TO YESTERDAY...WITH CAPE PERHAPS SLIGHTLY HIGHER TODAY. SO
SCATTERED PULSE THUDNERSTORMS ARE EXPECTED AGAIN TODAY...FORMING
MAINLY IN THE MOUNTAINS AND THE PLATEAU. SLIGHTLY HIGHER MOISTURE
CONTENT COULD RESULT IN A LITTLE BETTER COVERAGE THAN YESTERDAY. A
FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. THE ONLY CHANGE IN
THE MORNING UPDATE WILL BE TO REMOVE THE MENTION OF MORNING WORDING FROM
THE ZFP.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Jun 28, 5:24 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
524 AM EDT THU JUN 28 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE
COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
REMAINDER OF THIS WEEK.

GH

In the hours before

Special weather statement, Jun 28, 12:06 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1206 PM EDT THU JUN 28 2007

TNZ035-281700-
MORGAN-
1206 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Local storm report, Jun 28, 1:19 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     RUSSELLVILLE            36.26N 83.20W
06/24/2007                   HAMBLEN            TN   UTILITY COMPANY

            A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
            RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.

1003 PM     TSTM WND DMG     MOORESBURG              36.35N 83.23W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
            BY HOLSTON ELECTRIC.

1036 PM     TSTM WND DMG     SURGOINSVILLE           36.47N 82.86W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
            REPORTED BY HOLSTON ELECTRIC.

&&

FERRELL
Local storm report, Jun 28, 1:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 NW MORRISTOWN         36.25N 83.33W
06/26/2007                   HAMBLEN            TN   PUBLIC

            AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
            TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
            PUBLIC.

&&

FERRELL
Local storm report, Jun 28, 1:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 SSW GREENBACK         35.63N 84.19W
06/27/2007                   LOUDON             TN   UTILITY COMPANY

            AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
            THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
            GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
            ELECTRIC.

0530 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
06/27/2007                   POLK               TN   UTILITY COMPANY

            FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
            AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
            COUNTY. REPORTED BY VOLUNTEER ELECTRIC.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:03 PM EDTSevere Thunderstorm WarningMRXSequatchie27 min
Jun 28, 2:19 PM EDTSevere Thunderstorm WarningMRXMarion26 min
Jun 28, 2:42 PM EDTSevere Thunderstorm WarningMRXHamilton33 min
Jun 28, 4:28 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson32 min
Jun 28, 5:22 PM EDTSevere Thunderstorm WarningMRXSevier38 min
Jun 28, 5:59 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier61 min
Jun 28, 6:19 PM EDTSevere Thunderstorm WarningMRXJefferson41 min
Jun 28, 6:48 PM EDTSevere Thunderstorm WarningMRXClaiborne27 min
Jun 28, 7:00 PM EDTSevere Thunderstorm WarningMRXUnion30 min

Nearby

Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.